MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, the surgeon inserted and fired the first implant and the anchor seated successfully, however, when he went to fire the second implant, the distal end of the speed cinch broke off.The first implant and all of its suture was removed from the meniscus and the surgeon performed a menisectomy instead.Follow-up investigation: the tip of the cinch was retrieved but was discarded and will not be returned.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the device's distal tip was broken-off.Tip broke-off at weld.Further evaluation revealed that the second needle and the shaft were severely bent.The device met all material specifications as received.Complainant's event typically caused by leveraging/prying the device during implantation procedure.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7230316
Report Number1220246-2018-00025
Device Sequence Number11029460
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue NumberAR-4502
Device Lot Number10146375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;